Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 26, 2006, 5:23 PM MST for Cochise County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 5:23 PM MST (00:23 UTC)
- Expired
- Jul 26, 2006, 6:30 PM MST
- In force
- 67 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 270029 FFWTWC AZC003-270230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 523 PM MST WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF BISBEE * UNTIL 730 PM MST * AT 505 PM MST...COUNTY LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN THE ELFRIDA AREA. WHITEWATER SCHOOL ROAD...DAVIS ROAD...AND CENTRAL HIGHWAY WERE ALL REPORTED TO BE FLOODED. THIS WATER IS MOVING SOUTH ALONG WHITEWATER DRAW AND WILL IMPACT DOUBLE ADOBE ROAD AND MAY IMPACT LOW-LYING AREAS IN PIRTLEVILLE AND WEST DOUGLAS LATER THIS EVENING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. TURN AROUND AND FIND ANOTHER ROUTE. LAT...LON 3134 11010 3134 10947 3181 10963 3181 10981 $$ SCHAFFNER WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:57 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 26, 1:57 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 157 PM MST WED JUL 26 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEK AND INTO THE WEEKEND. && .DISCUSSION...OFF TO A SLOWER START WITH CONVECTION TODAY COMPARED TO YESTERDAY SINCE MOST PLACES WERE WORKED OVER FAIRLY WELL. RADAR MOSAIC SHOWS ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE MOGOLLON RIM AND INTO WEST CENTRAL NEW MEXICO. A FEW STORMS HAVE ALSO BEGUN TO DEVELOP IN NEARLY THE SAME AREAS AS YESTERDAY...ALBEIT ABOUT AN HOUR LATER. ONE CELL RESIDES NEAR RUCKER CANYON IN THE CHIRICAHUA MOUNTAINS OF EAST CENTRAL COCHISE COUNTY. A FEW CELLS HAVE ALSO DEVELOPED JUST SOUTH OF THE INTERNATIONAL BORDER JUST SOUTH OF LOCHIEL IN SANTA CRUZ COUNTY. FORTUNATELY THESE CELLS ARE MOVING SLOWLY TO THE SOUTHWEST AWAY FROM YESTERDAYS HARD HIT SANTA CRUZ COUNTY. A FEW STORMS ARE ALSO SOUTH OF SIERRA VISTA AND MOVING SLOWLY SOUTHWEST. WATER VAPOR IMAGERY SHOWS THE UPPER HIGH GENERALLY EXTENDING FROM SOUTHERN CALIFORNIA TO CENTRAL ARIZONA WITH THE CLOCKWISE FLOW AROUND THE HIGH RESULTING IN GENERALLY NE TO E FLOW ACROSS MY FORECAST AREA...WHICH WAS VERY SIMILAR TO YESTERDAY. TROPICAL STORM EMILIA CONTINUES TO SPIN JUST OFFSHORE OF THE SOUTHERN BAJA PENINSULA AND IS FORECASTED TO MOVE NORTHWEST AND WEST BEFORE WEAKENING TO JUST A REMNANT LOW BY AROUND 48 HOURS...AT WHICH TIME IT WOULD BE IN THE GENERALLY VICINITY OF 27.5N LAT 118.6 W LONG. PLENTY OF MOISTURE IN PLACE AFTER THE STRONG SURGE THAT OCCURRED TUESDAY MORNING AND A CONTINUATION OF THE SAME TODAY...ALTHOUGH A BIT WEAKER. GOES PRECIPITABLE WATER IMAGERY SHOWS VALUES IN EXCESS OF ONE INCH AREAWIDE...BUT ACROSS CENTRAL AND WESTERN LOCALES NEARLY AT 2 INCHES. AS OF 19Z (NOON MST)...DEWPOINTS WITHIN MY FORECAST AREA WERE RANGING FROM THE UPPER 50S TO THE UPPER 60S. THESE VALUES GENERALLY REPRESENT A CHANGE OF 3 TO 5 DEGREES WARMER/WETTER THAN THIS TIME YESTERDAY. SAFFORD IS SHOWING A 24 HOUR CHANGE IN DEWPOINT OF 15 DEGREES WITH A DEWPOINT OF 63 DEGS F. EXPECT THIS AFTERNOON TO BE FAIRLY ACTIVE...BUT AS MENTIONED BEFORE AREAS HIT HARD YESTERDAY MAY STRUGGLE TO SEE DEVELOPMENT TODAY DUE TO THE COOLING OF THE BOUNDARY LAYER. THE MAIN THREAT TODAY SHOULD BE FLOODING OR PONDING OF WATER IN LOW LYING AREAS. UPPER LEVEL WINDS ARE WEAK AND STORMS WILL MOVE/DRIFT TO THE SOUTHWEST OR WEST THIS AFTERNOON. HOWEVER...CANT RULE OUT A FEW PULSE SEVERE STORMS THIS AFTERNOON AND EVENING RESULTING IN HAIL AND/OR DAMAGING WIND AS WELL. (SEE SPCS DAY ONE SEVERE OUTLOOK SWODY1). MODELS PROG THE HIGH TO MEANDER ACROSS THE AREA AS THE TROPICAL SYSTEM CONTINUES TO PUSH FARTHER WEST INTO THE PACIFIC WATERS. HOWEVER...BY FRIDAY AND INTO SATURDAY THE GFS IS ADVERTISING AN INVERTED TROUGH TO MOVE FROM WEST TEXAS/NORTHERN MEXICO INTO ARIZONA. MAV MOS POP GUIDANCE FROM THE 00Z TO 12Z RUN INCREASED CONSIDERABLY FOR THE FRIDAY AND SATURDAY TIME PERIOD. CASE IN POINT...DOUGLAS SHOWED A POP OF 69% AND 60% FOR FRIDAY AND SATURDAY RESPECTIVELY ON THE 00Z RUN. ON THE 12Z RUN THE NUMBERS INCREASED TO 91% AND 79% FOR FRIDAY AND SATURDAY. SIMILAR CHANGES CAN BE SEEN FOR OTHER MOS GUIDANCE LOCATIONS...BUT PERHAPS NOT QUITE AS DRAMATIC. BASED ON THIS MODEL TREND DECIDED TO INCREASE POP FOR FRIDAY THROUGH SUNDAY AFTERNOON AND EVENINGS. OTHER ARIZONA OFFICES FELT THE SAME CHANGE WAS NEEDED AND HAVE OR WILL MAKE CHANGES AS WELL. ONCE THE INVERTED TROUGH WEAKENS LATE IN THE WEEKEND A TROUGH COMING IN FROM THE PACIFIC...ACCORDING TO BOTH THE GFS AND ECMWF COULD BRING DRIER WESTERLY WINDS TO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA BY THE EARLY TO MIDDLE OF NEXT WEEK. THEREFORE... STARTING ON MONDAY THROUGH WEDNESDAY POPS ARE GENERALLY LOW END OF THE CHANCE CATEGORY FOR MOST LOCATIONS AND SLIGHT CHANCE IN THE FAR WESTERN DESERTS. IF MODELS CONTINUE THIS TREND OF DRIER WESTERLY FLOW MAY HAVE TO TRIM POPS A BIT MORE. HIGH TEMPS WILL HOVER AROUND 90 DEGS F FROM THURSDAY THROUGH SATURDAY WHICH IS ABOUT 7 TO 9 DEGREES COOLER THAN NORMAL. THEREAFTER HIGHS WILL INCREASE SLIGHTLY EACH DAY WITH READINGS BACK TO THE UPPER 90S BY EARLY NEXT WEEK WHICH IS AT OR SLIGHTLY BELOW NORMAL. LOWS WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL THROUGHOUT THE FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 2:56 AM MST, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 256 AM MST WED JUL 26 2006 AZZ019-029>035-271000- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 256 AM MST WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE OVER THE AREA WITH FAVORABLE THUNDERSTORM CONDITIONS WILL CONTINUE TODAY AND TONIGHT. EXPECT SOME STRONG STORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL AREAS AND RATES WILL BE WATCHED CLOSELY FOR POSSIBLE FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY HIGH LEVELS OF MOISTURE ARE EXPECTED TO CONTINUE THROUGH AT LEAST FRIDAY AND THERE WILL BE A THREAT FOR A FEW OF THE STORMS THAT DEVELOP TO BECOME SEVERE AS WELL AS GENERATE EXTREMELY HEAVY RAINFALL. AFTER SATURDAY...MOISTURE LEVELS ARE EXPECTED TO DECREASE SOMEWHAT...BUT A CHANCE OF THUNDERSTORMS IN AFTERNOON AND EVENING HOURS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 4:29 PM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
429 PM MST WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 18 S WILLCOX 32.00N 109.87W
07/26/2006 E1.00 INCH COCHISE AZ TRAINED SPOTTER
0422 PM TSTM WND DMG 18 S WILLCOX 31.99N 109.83W
07/26/2006 COCHISE AZ PUBLIC
TREES DOWN IN ELFRIDA. POWER OUT IN PARTS OF TOWN DUE TO
STORM.
0422 PM HAIL 18 S WILLCOX 31.99N 109.83W
07/26/2006 E0.88 INCH COCHISE AZ PUBLIC
&&
SCHAFFNERLocal storm report, Jul 26, 5:13 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
513 PM MST WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 18 S WILLCOX 31.99N 109.83W
07/26/2006 COCHISE AZ LAW ENFORCEMENT
WHITEWATER SCHOOL ROAD FLOODED WITH VEHICLE STUCK IN
WASH. CENTRAL HIGHWAY AND DAVIS ROAD ALSO REPORTED
FLOODED.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:09 AM MST | Flash Flood Warning | TWC | Cochise | 36 min |
| Jul 27, 1:41 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 64 min |
| Jul 27, 2:42 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 3:25 AM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 50 min |
| Jul 27, 2:50 PM MST | Flash Flood Watch | TWC | 4 days | |
| Jul 27, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.